MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RANGER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER

BOSTON SCIENTIFIC CORPORATION RANGER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Model Number H74939419501210
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cellulitis (1768); Ischemia (1942); Skin Inflammation/ Irritation (4545); Restenosis (4576)
Date of Event 12/30/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A2 age at time of event: 69 years old at the time of study enrollment.
 
Event or Problem Description
It was reported that patient complication occurred post procedure requiring additional intervention.The subject underwent treatment with the ranger drug-coated balloon on (b)(6) 2024 as a part of the clinical trial.The target lesion was in right mid superficial femoral artery (sfa) and right proximal popliteal artery with 5 mm proximal reference vessel diameter and 5 mm distal reference vessel diameter with 30 mm lesion length and 50% stenosis.Treatment of target lesion was performed by dilation using of 5 mm x 150 mm ranger drug-coated balloon study device.Post procedure, the final residual stenosis was noted to be 0%.The angiogram revealed greater than 70% stenosis in right distal sfa, popliteal artery and 5 mm ranger dcb (study device) was used in the treatment of right sfa and popliteal artery.On the next day, (b)(6) 2024, the subject had excisional debridement of 2 x 3 cm subcutaneous tissue on the right lateral foot over the fifth metatarsal head.The subject was discharged from the hospital on clopidogrel.On (b)(6) 2024, the subject visited the hospital for wound check and reported of having mild redness and irritation in right foot post morning walk.Physical examination revealed right foot lateral ulcer with poorly healing base, sluggish capillary refill and nonpalpable pedal pulses.On the same day, lower extremity arterial plethysmography performed for the indication of diabetes with peripheral vascular disease revealed right toe brachial index (tbi): 0.23 and left tbi: 0.57.The ankle brachial index (abi) of right and left lower extremity could not be calculated.Waveforms and toe pressure indicate severe arterial obstruction of right lower extremity, moderate arterial obstruction of left lower extremity and tibial disease bilaterally.Right tbi was noted to be much decreased from before by approximately 20%.Based on the above findings, subject was hospitalized for administering iv antibiotics due to cellulitis of the right foot and for right lower extremity angiogram with possible intervention.On (b)(6) 2024, right leg angiogram revealed heavily calcified right sfa and popliteal artery, 50-70% severe stenosis of the below knee popliteal artery and anterior tibial artery.Selective tibial angiogram revealed multiple levels of stenosis along the right anterior tibial artery.The subject was noted with pre-operative diagnosis of diabetic ulcer of lower leg.On the same day, 175 days post index procedure, severe 60% stenosis noted at multiple levels of right superficial femoral artery was treated by balloon angioplasty using 5mm non-boston scientific (bsc) pta balloon and 50-70% stenosis of right below knee popliteal artery was treated using 3mm non-bsc balloon angioplasty.Subsequently, stenosis noted in right anterior tibial artery and dorsalis pedis artery was treated using 2.5mm non-bsc balloon angioplasty.Completion angiogram revealed improved flow with residual stenosis of less than 30% and improved signals in the foot.On the same day, the event was considered to be resolved.The x-ray of right foot revealed wound along the lateral forefoot with underlying osseous erosions of the fifth metatarsal head consistent with osteomyelitis.On (b)(6) 2025 the subject underwent incision and drainage with right fifth metatarsal head resection.Bone culture of right foot was positive for staphylococcus aureus and wound culture of right foot was positive for escherichia coli and staphylococcus aureus.The subject consulted with infectious disease department and was recommended ceftriaxone 2g iv daily and daptomycin 8mg/kg iv daily until (b)(6) 2025.The subject was medically stable for discharge with home health services for outpatient antibiotics via peripherally inserted central catheter (picc) line in the right upper extremity along with physical therapy and occupational therapy.On (b)(6) 2025 the subject was discharged from hospital on clopidogrel.
 
Additional Manufacturer Narrative
A2 age at time of event: 69 years old at the time of study enrollment.Detailed product information was not provided to bsc.It was unable to be obtained, as this is clinical study complaint.Because the product is unknown, we are unable to provide the unique identifier (udi) # and other specific product information.
 
Event or Problem Description
It was reported that patient complication occurred post procedure requiring additional intervention.The subject underwent treatment with the ranger drug-coated balloon on (b)(6) 2024 as a part of the clinical trial.The target lesion was in right mid superficial femoral artery (sfa) and right proximal popliteal artery with 5 mm proximal reference vessel diameter and 5 mm distal reference vessel diameter with 30 mm lesion length and 50% stenosis.Treatment of target lesion was performed by dilation using of 5 mm x 150 mm ranger drug-coated balloon study device.Post procedure, the final residual stenosis was noted to be 0%.The angiogram revealed greater than 70% stenosis in right distal sfa, popliteal artery and 5 mm ranger dcb (study device) was used in the treatment of right sfa and popliteal artery.On the next day, (b)(6) 2024, the subject had excisional debridement of 2 x 3 cm subcutaneous tissue on the right lateral foot over the fifth metatarsal head.The subject was discharged from the hospital on clopidogrel.On (b)(6) 2024, the subject visited the hospital for wound check and reported of having mild redness and irritation in right foot post morning walk.Physical examination revealed right foot lateral ulcer with poorly healing base, sluggish capillary refill and nonpalpable pedal pulses.On the same day, lower extremity arterial plethysmography performed for the indication of diabetes with peripheral vascular disease revealed right toe brachial index (tbi): 0.23 and left tbi: 0.57.The ankle brachial index (abi) of right and left lower extremity could not be calculated.Waveforms and toe pressure indicate severe arterial obstruction of right lower extremity, moderate arterial obstruction of left lower extremity and tibial disease bilaterally.Right tbi was noted to be much decreased from before by approximately 20%.Based on the above findings, subject was hospitalized for administering iv antibiotics due to cellulitis of the right foot and for right lower extremity angiogram with possible intervention.On (b)(6) 2024, right leg angiogram revealed heavily calcified right sfa and popliteal artery, 50-70% severe stenosis of the below knee popliteal artery and anterior tibial artery.Selective tibial angiogram revealed multiple levels of stenosis along the right anterior tibial artery.The subject was noted with pre-operative diagnosis of diabetic ulcer of lower leg.On the same day, 175 days post index procedure, severe 60% stenosis noted at multiple levels of right superficial femoral artery was treated by balloon angioplasty using 5mm non-boston scientific (bsc) pta balloon and 50-70% stenosis of right below knee popliteal artery was treated using 3mm non-bsc balloon angioplasty.Subsequently, stenosis noted in right anterior tibial artery and dorsalis pedis artery was treated using 2.5mm non-bsc balloon angioplasty.Completion angiogram revealed improved flow with residual stenosis of less than 30% and improved signals in the foot.On the same day, the event was considered to be resolved.The x-ray of right foot revealed wound along the lateral forefoot with underlying osseous erosions of the fifth metatarsal head consistent with osteomyelitis.On (b)(6) 2025 the subject underwent incision and drainage with right fifth metatarsal head resection.Bone culture of right foot was positive for staphylococcus aureus and wound culture of right foot was positive for escherichia coli and staphylococcus aureus.The subject consulted with infectious disease department and was recommended ceftriaxone 2g iv daily and daptomycin 8mg/kg iv daily until (b)(6) 2025.The subject was medically stable for discharge with home health services for outpatient antibiotics via peripherally inserted central catheter (picc) line in the right upper extremity along with physical therapy and occupational therapy.On (b)(6) 2025 the subject was discharged from hospital on clopidogrel.It was further reported that the target lesion was in right distal superficial femoral artery (sfa) and right distal popliteal artery.
 
Event or Problem Description
It was reported that patient complication occurred post procedure requiring additional intervention.The subject underwent treatment with the ranger drug-coated balloon on (b)(6) 2024 as a part of the clinical trial.The target lesion was in right mid superficial femoral artery (sfa) and right proximal popliteal artery with 5 mm proximal reference vessel diameter and 5 mm distal reference vessel diameter with 30 mm lesion length and 50% stenosis.Treatment of target lesion was performed by dilation using of 5 mm x 150 mm ranger drug-coated balloon study device.Post procedure, the final residual stenosis was noted to be 0%.The angiogram revealed greater than 70% stenosis in right distal sfa, popliteal artery and 5 mm ranger dcb (study device) was used in the treatment of right sfa and popliteal artery.On the next day, (b)(6) 2024, the subject had excisional debridement of 2 x 3 cm subcutaneous tissue on the right lateral foot over the fifth metatarsal head.The subject was discharged from the hospital on clopidogrel.On (b)(6) 2024, the subject visited the hospital for wound check and reported of having mild redness and irritation in right foot post morning walk.Physical examination revealed right foot lateral ulcer with poorly healing base, sluggish capillary refill and nonpalpable pedal pulses.On the same day, lower extremity arterial plethysmography performed for the indication of diabetes with peripheral vascular disease revealed right toe brachial index (tbi): 0.23 and left tbi: 0.57.The ankle brachial index (abi) of right and left lower extremity could not be calculated.Waveforms and toe pressure indicate severe arterial obstruction of right lower extremity, moderate arterial obstruction of left lower extremity and tibial disease bilaterally.Right tbi was noted to be much decreased from before by approximately 20%.Based on the above findings, subject was hospitalized for administering iv antibiotics due to cellulitis of the right foot and for right lower extremity angiogram with possible intervention.On (b)(6) 2024, right leg angiogram revealed heavily calcified right sfa and popliteal artery, 50-70% severe stenosis of the below knee popliteal artery and anterior tibial artery.Selective tibial angiogram revealed multiple levels of stenosis along the right anterior tibial artery.The subject was noted with pre-operative diagnosis of diabetic ulcer of lower leg.On the same day, 175 days post index procedure, severe 60% stenosis noted at multiple levels of right superficial femoral artery was treated by balloon angioplasty using 5mm non-boston scientific (bsc) pta balloon and 50-70% stenosis of right below knee popliteal artery was treated using 3mm non-bsc balloon angioplasty.Subsequently, stenosis noted in right anterior tibial artery and dorsalis pedis artery was treated using 2.5mm non-bsc balloon angioplasty.Completion angiogram revealed improved flow with residual stenosis of less than 30% and improved signals in the foot.On the same day, the event was considered to be resolved.The x-ray of right foot revealed wound along the lateral forefoot with underlying osseous erosions of the fifth metatarsal head consistent with osteomyelitis.On (b)(6) 2025 the subject underwent incision and drainage with right fifth metatarsal head resection.Bone culture of right foot was positive for staphylococcus aureus and wound culture of right foot was positive for escherichia coli and staphylococcus aureus.The subject consulted with infectious disease department and was recommended ceftriaxone 2g iv daily and daptomycin 8mg/kg iv daily until (b)(6) 2025.The subject was medically stable for discharge with home health services for outpatient antibiotics via peripherally inserted central catheter (picc) line in the right upper extremity along with physical therapy and occupational therapy.On (b)(6) 2025 the subject was discharged from hospital on clopidogrel.It was further reported that the target lesion was in right distal superficial femoral artery (sfa) and right distal popliteal artery.It was further reported that prior to the treatment of target lesion with the study device, pre dilation was performed using two 4 mm x 120 mm non-boston scientific pta balloons.It was further confirmed that only the right distal sfa was treated using study device.
 
Additional Manufacturer Narrative

Brand Name
RANGER
Common Device Name
DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
HEMOTEQ AG
adenauerstrasse 15
wuerselen 52416
GM   52416
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key21527786
Report Number2124215-2025-13031
Device Sequence Number8339568
Product Code ONU
UDI-Device Identifier08714729976004
UDI-Public(01)08714729976004
Combination Product (Y/N)Y
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P190019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberH74939419501210
Device Catalogue NumberH74939419501210
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2025
Supplement Date Received by Manufacturer04/29/2025
07/29/2025
Initial Report FDA Received Date03/05/2025
Supplement Report FDA Received Date05/23/2025
08/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexFemale
Patient RaceWhite